Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online
Ask a Urologist   »  

Cause and treatment for Hematospermia?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 614 Questions
Hello, I am a PGY4 GenSurg resident (32yrs old) and have had hematospermia for the past 6 months now. There have been a few instances where the semen is normalizing in color but as of late it has been more bloody. No blood is noted in my urine although there have been a few (2-3) instances in which there was trace blood at the very end of my stream as I tried to clear the last bit out. I do masturbate pretty frequently approx 2x per day, sometimes more now as I am becoming increasingly anxious about my condition. I have intermittent (difficult to pinpoint) perineal/groin discomfort which is by no means limiting. I self treated with 1 month of Bactrim for presumed prostatitis (consulted with one of my urology co-residents) but nothing has changed. Should I have taken Cipro?? Otherwise I have no other health issues and am physically active and fit. As you can imagine I am becoming increasingly concerned but everyone seems to think this will be self limiting and not to worry. Any advice would be appreciated.
Posted Tue, 4 Mar 2014 in Urinary and Bladder Problems
Answered by Dr. Manuel C See IV 49 minutes later
Brief Answer: Hematospermia is a benign condition. Detailed Answer: Good Day and thank you for being with Healthcare Magic! Hematospermia is a benign condition and is self-limited. Almost all cases of Hematospermia is due to infection or inflammation or both. Ciprofloxacin would be the drug of choice since it has better prostate penetration but bactrim for one month should be enough to treat if you ever had infection. My advise wait it out and abstain from masturbation for 2 weeks I am pretty sure that your Hematospermia is gone by that time I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: WWW.WWWW.WW I would gladly help you. Best wishes. Regards, Manuel C. See IV, M.D. DPBU FPUA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor